Nevada, 2013Heavy Snow in Nevada, December 19, 2013
December 19, 2013 · NWS VEF · 1 event in 1 county or zone
A fast moving storm system brought locally heavy snow to the higher terrain of the Sierra Nevada and the Spring Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving storm system brought locally heavy snow to the higher terrain of the Sierra Nevada and the Spring Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Dec 19, 9:22 AM PST, 5 hours 8 minutes earlier.
Area forecast discussion, Dec 19, 9:22 AM PST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
922 AM PST THU DEC 19 2013
.SYNOPSIS...A STORM SYSTEM TRACKING DOWN THE CALIFORNIA COAST WILL
BRING RAIN...MOUNTAIN SNOW...AND INCREASED WINDS TO MUCH OF THE
REGION TODAY AND TONIGHT. THIS SYSTEM WILL ALSO COOL TEMPERATURES TO
AROUND NORMAL TODAY. A MOSTLY DRY NORTHWEST FLOW WILL PERSIST OVER
THE AREA DURING THE WEEKEND INTO EARLY NEXT WEEK WITH TEMPERATURES
NEAR OR SLIGHTLY ABOVE NORMAL.
&&
.UPDATE...BASED ON THE LATEST SATELLITE AND RADAR TRENDS AS WELL AS
THE 09Z SREF AND 12Z REGIONAL WRF SEVERAL CHANGES WERE MADE TO THE
GRIDS TO FIT WHAT THESE TOOLS SHOW. THE LOW ITSELF WAS STILL GETTING
ITS ACT TOGETHER AND AS A RESULT PRECIPITATION HAS BEEN MUCH MORE
SPOTTY THIS MORNING ACROSS THE NW CWFA. ONE EXCEPTION HAS BEEN IN
WESTERN ESMERALDA COUNTY WHERE WHAT APPEARS TO BE UPSLOPE ENHANCED
PRECIPITATION HAS BECOME QUITE STEADY. A SPOTTER REPORTED PRECIP
INITIALLY STARTED IN DYER AS ZR AND THEN CHANGED OVER TO ALL SNOW
WITH AN ACCUMULATION OF 1.5 INCHES. SATELLITE IMAGERY STILL SHOWS
PRECIP ONGOING IN THIS AREA SO I WENT AHEAD AND ADJUSTED POPS.
OTHERWISE PRECIP APPEARS WILL TAKE UNTIL AFTER 10 AM TO GET GOING.
THE LATEST MODELS SHOW BY THIS AFTERNOON A MORE WELL-DEVELOPED BAND
OF PRECIP STRETCHING FROM CENTRAL NYE COUNTY SOUTHWEST INTO SOUTHERN
INYO COUNTY WITH LESS ACTIVITY TO THE NW. THIS AREA MATCHES WELL
WITH WHERE THE BEST FORCING SHOULD SET-UP. I WENT AHEAD AND ADJUSTED
POPS BASED ON THIS. IT STILL APPEARS ANY PRECIP IN AND AROUND LAS
VEGAS WILL HOLD OFF UNTIL VERY LATE THIS AFTERNOON OR THIS EVENING.
&&
.PREVIOUS UPDATE...
ISSUED AT 659 AM PST THU DEC 19 2013
.UPDATE...THE FORECAST WAS UPDATED WITH THE WINTER WEATHER ADVISORY
GOING INTO EFFECT FOR ESMERALDA...CENTRAL NYE AND INYO COUNTY AT 7
AM. ALSO...THE POP/WX GRIDS WERE UPDATED BASED ON THE LATEST
SATELLITE/RADAR TRENDS. A BAND OF LIGHT SHOWERS MAY WET I-15 IN
NORTHEAST CLARK COUNTY AND THE VIRGIN RIVER GORGE THE NEXT HOUR OR
SO.
&&
.PREVIOUS DISCUSSION...
250 AM PST THU DEC 19 2013
.SHORT TERM...A SHORTWAVE WHICH PRODUCED SEVERAL HUNDREDTHS OF AN
INCH OF RAIN ACROSS LINCOLN COUNTY LAST EVENING WAS EXITING THE AREA
EARLY THIS MORNING. MEANWHILE THE MAIN TROUGH WE HAVE BEEN WATCHING
WAS DIGGING SOUTH THROUGH THE PACIFIC NORTHWEST INTO CALIFORNIA.
THIS TROUGH IS EXPECTED TO DEEPEN INTO A CLOSED LOW OVER THE FAR
SOUTHERN CALIFORNIA COAST BY LATE THIS AFTERNOON. RAIN AND SNOW WILL
SPREAD FROM NORTHWEST TO SOUTHEAST TODAY AND TONIGHT WITH
PRECIPITATION ENDING FROM THE NORTHWEST TONIGHT AS THE LOW MOVES
INTO NORTHWEST MEXICO. IT STILL LOOKS LIKE THE BEST PRECIPITATION
WILL DEVELOP IN A BAND ASSOCIATED WITH A COLD FRONT AND DEFORMATION
ZONE ACROSS THE NORTHWEST PART OF THE FORECAST AREA. THE WINTER
WEATHER ADVISORY FOR TODAY STILL LOOKS GOOD. THE ONLY THING TO WATCH
FOR IS PERHAPS AN EARLIER END TO THE SNOW IN THAT AREA THIS EVENING
THAN WHAT WE HAVE BEEN FORECASTING. ELSEWHERE PRECIPITATION AMOUNTS
LOOK FAIRLY LIGHT. FAIRLY STRONG WINDS HAVE DEVELOPED ACROSS FAR
WESTERN SAN BERNARDINO COUNTY TONIGHT WITH A GUST TO 40 MPH AT THE
SQUAW SPRINGS RAWS. NORTHWEST SAN BERNARDINO COUNTY WILL PROBABLY
SEE ADVISORY LEVEL WINDS AT TIMES THROUGH EARLY THIS AFTERNOON. NOT
VERY CONFIDENT IN ADVISORY LEVEL WINDS FOR THE MORONGO BASIN BUT THE
4KM ARW DOES DEVELOP SOME PRETTY STRONG WINDS THERE SO NO CHANGES
WERE MADE TO THE WIND ADVISORIES FOR TODAY. LOCALLY BREEZY NORTH
WINDS WILL SPREAD ACROSS THE AREA LATE TODAY AND TONIGHT AS THE
UPPER LOW DROPS INTO NORTHWEST MEXICO. MOS GUIDANCE NUMBERS ARE NOT
TOO IMPRESSIVE WITH THE NORTH WINDS BUT I SUSPECT WE COULD SEE A
COUPLE OF SITES GUST IN THE 30 TO 40 MPH RANGE. FOR FRIDAY...A FEW
SHOWERS MAY LINGER OVER SOUTHERN MOHAVE COUNTY...OTHERWISE A MAINLY
DRY NORTHERLY FLOW WILL DEVELOP BEHIND THE EXITING UPPER LOW. A WEAK
IMPULSE COULD BRING A FEW LIGHT SHOWERS TO EASTERN LINCOLN AND
NORTHERN MOHAVE COUNTY FRIDAY NIGHT. TEMPERATURES TODAY AND FRIDAY
WILL BE BACK DOWN TO NEAR NORMAL FOR THIS TIME OF YEAR.
.LONG TERM...SATURDAY THROUGH CHRISTMAS DAY...
A FAST MOVING NORTHWEST FLOW SETS UP OVER THE REGION SATURDAY BEHIND
THE LOW LIFTING INTO THE SOUTHERN PLAINS. THIS WILL ALLOW A WEAK
IMPULSE WITH SUFFICIENT LOW AND MID LEVEL MOISTURE TO BRUSH EASTERN
LINCOLN COUNTY AND BRING A SLIGHT CHANCE OF SNOW THROUGH SATURDAY
MORNING. THIS FEATURE WILL ALSO BRING SOME NORTH BREEZES TO INYO
COUNTY AND CENTRAL NEVADA BUT THE LATEST MODELS INDICATE NOT MUCH
WIND WILL MAKE IT INTO THE SOUTHERN HALF OF THE AREA INCLUDING THE
COLORADO RIVER VALLEY OVER THE WEEKEND. THE NORTHWEST FLOW THEN
DECREASES SUNDAY THROUGH TUESDAY AS THE EASTERN PACIFIC RIDGE
FLATTENS. THIS WILL ALLOW CONSIDERABLE HIGH LEVEL MOISTURE TO BE
PULLED INTO THE SOUTHWEST U.S. BY TUESDAY.
THE MEDIUM RANGE MODELS STILL INDICATE A SHORTWAVE TROUGH
POTENTIALLY AFFECTING THE AREA BY CHRISTMAS DAY. THE 00Z SOLUTIONS
ARE IN BETTER AGREEMENT NOW THAT IT WILL TAKE THE FORM OF A FAST
MOVING INSIDE SLIDER OVER UTAH AND COLORADO THAT WILL BRING A DRY
COLD FRONT THROUGH SOUTHERN NEVADA WITH THE USUAL NORTH WINDS AND
SLIGHT COOL DOWN BEHIND IT. THIS PATTERN WILL PRODUCE LITTLE
VARIATION IN TEMPERATURES WITH HIGHS RUNNING WITHIN A FEW DEGREES OF
NORMAL READINGS DURING THE PERIOD.
&&
.AVIATION...FOR MCCARRAN...MID AND HIGH LEVEL CLOUDS MAINLY AOA 10K
FEET WILL CONTINUE TO STREAM ACROSS THE AREA THROUGH THIS MORNING. A
STORM SYSTEM WILL BRING LOWER CIGS AROUND 5-8K FEET AS WELL AS A
CHANCE OF RAIN SHOWERS TO THE AREA BETWEEN 22Z TODAY AND 12Z
FRIDAY. CONFIDENCE IS LOW ON THE TIMING AND PLACEMENT OF SHOWER
ACTIVITY IN THE VALLEY...AND WILL ONLY INCLUDE VCSH WITH THE 12Z TAF
PACKAGE. LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS THROUGH EARLY
THIS MORNING...THEN SOUTH/SOUTHWEST WINDS INCREASE TO AROUND 10 KTS
LATE MORNING INTO EARLY AFTERNOON. THERE IS POTENTIAL FOR EAST WINDS
MID TO LATE AFTERNOON 5-10 KTS. WINDS ARE EXPECTED TO BECOME MORE
NORTHERLY AFTER MIDNIGHT WITH CLEARING SKIES.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MID AND HIGH LEVEL CLOUDS MAINLY AOA 10K FEET WILL
CONTINUE TO STREAM ACROSS THE AREA THROUGH THURSDAY. A STORM SYSTEM
WILL BRING LOWER CIGS AROUND 3-8K FEET AS WELL AS A CHANCE OF RAIN
AND MOUNTAIN SNOW SHOWERS TO THE AREA. SHOWER ACTIVITY IS EXPECTED
TO INCREASE NEAR KBIH THROUGH THE MORNING HOURS...THEN SPREAD SOUTH
THEN EAST ACROSS THE REMAINDER OF THE AREA THIS AFTERNOON AND
TONIGHT BEFORE TAPERING OFF FROM NORTHWEST TO SOUTHEAST FRIDAY.
SOUTHWEST WINDS WILL INCREASE ACROSS THE SIERRA AND WESTERN SAN
BERNARDINO COUNTY OVERNIGHT...WITH WIND GUSTS TO AROUND 35-40 KTS
POSSIBLE MAINLY THIS MORNING. WINDS WILL THEN TURN TO THE NORTH
BEHIND THE SYSTEM AS IT PROGRESS ACROSS THE REGION LATE TODAY AND
TONIGHT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR NVZ014.
AZ...NONE.
CA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR
CAZ519-521.
WIND ADVISORY UNTIL 4 PM PST TODAY FOR CAZ523-525.
&&
UPDATE...STACHELSKI
PREVIOUS...HARRISON/ADAIR
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Dec 19, 3:45 AM PST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 AM PST THU DEC 19 2013
CAZ519>522-NVZ014-200800-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
345 AM PST THU DEC 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN CALIFORNIA
AND SOUTHWEST NEVADA.
.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM TRACKING DOWN THE CALIFORNIA COAST WILL
PRODUCE ACCUMULATING SNOW ABOVE 5000 FEET ACROSS ESMERALDA/CENTRAL
NYE COUNTIES IN NEVADA AND THE EASTERN SIERRA AND WHITE MOUNTAINS OF
INYO COUNTY CALIFORNIA TODAY THROUGH LATE THIS EVENING. 4 TO 7
INCHES OF SNOW IS POSSIBLE IN THESE AREAS AND MAY LEAD TO TRAVEL
DIFFICULTIES ON ROADS ABOVE 5000 FEET IN THE SIERRA AND WHITE
MOUNTAINS...INCLUDING WESTGARD PASS AND HIGHWAY 168 WEST OF BISHOP.
IN ESMERALDA COUNTY...HIGHWAY 266 AND HIGHWAY 95 NEAR GOLDFIELD
SUMMIT MAY BE IMPACTED. SEE THE LATEST WINTER WEATHER MESSAGE FOR
THE LATEST UPDATES AND DETAILS. NORTH WINDS WILL ALSO DEVELOP
THIS AFTERNOON AND TONIGHT WITH SOME AREAS EXPECTED TO SEE GUSTS
BETWEEN 30 AND 40 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ523-525-200800-
WESTERN MOJAVE DESERT-MORONGO BASIN-
345 AM PST THU DEC 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR
ACROSS THE WESTERN MOJAVE DESERT AND THE MORONGO BASIN OF SAN
BERNARDINO COUNTY. A WIND ADVISORY IS IN EFFECT UNTIL 4 PM. SEE THE
LATEST WEATHER MESSAGE FOR THE LATEST DETAILS. SCATTERED TO NUMEROUS
RAIN SHOWERS WILL SPREAD ACROSS WESTERN SAN BERNARDINO COUNTY
TONIGHT WITH AMOUNTS GENERALLY EXPECTED TO BE LESS THAN A QUARTER OF
AN INCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS WILL TAPER OFF EARLY FRIDAY AND HAZARDOUS WEATHER IS NOT
EXPECTED AFTER FRIDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ001>003-036-CAZ524-526-527-NVZ015>022-200800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
345 AM PST THU DEC 19 2013 /445 AM MST THU DEC 19 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM TRACKING DOWN THE CALIFORNIA COAST WILL BRING
ISOLATED TO SCATTERED RAIN SHOWERS AND SNOW SHOWERS BUT AMOUNTS ARE
EXPECTED TO BE LIGHT. SNOW LEVELS WILL BE BETWEEN 5000 AND 6000 FEET
BUT ACCUMULATIONS WILL GENERALLY BE LESS THAN 2 INCHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LINGERING SHOWERS WILL DISSIPATE OVER NORTHWEST ARIZONA EARLY FRIDAY
AND HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 19, 8:49 AM PST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
849 AM PST THU DEC 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 1 NW DYER 37.62N 118.04W
12/19/2013 M1.5 INCH ESMERALDA NV TRAINED SPOTTER
A SPOTTER REPORTED PRECIPITATION BEGAN AS FREEZING RAIN
THEN CHANGED OVER TO ALL SNOW IN DYER WITH 1.5 INCHES
ACCUMULATED AT AN ELEVATION OF 4900 FEET.
&&
STACHELSKILocal storm report, Dec 19, 11:28 AM PST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1128 AM PST THU DEC 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 1 NW DYER 37.62N 118.04W
12/19/2013 E2.5 INCH ESMERALDA NV TRAINED SPOTTER
A SPOTTER ESTIMATED BETWEEN 2 AND 3 INCHES OF SNOW FELL
IN DYER THIS MORNING AFTER PRECIPITATION CHANGED OVER
FROM FREEZING RAIN. THEIR ELEVATION WAS 4900 FEET.
1100 AM SNOW SOUTH LAKE 37.18N 118.57W
12/19/2013 E3.0 INCH INYO CA MESONET
SOUTH LAKE SNOTEL ESTIMATED 3 INCHES OF SNOW SINCE 9 AM
TODAY AT AN ELEVATION OF 9600 FEET.
1100 AM SNOW 6 SE SOUTH LAKE 37.13N 118.47W
12/19/2013 E3.0 INCH INYO CA MESONET
BIG PINE CREEK SNOTEL ESTIMATED 3 INCHES OF SNOW SINCE 10
AM AT AN ELEVATION OF 9800 FEET.
1120 AM SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/19/2013 M2.5 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED 2.5 INCHES OF SNOW AT 8500 FEET. SNOW
HAS FALLEN SINCE 730 AM THIS MORNING.
&&
STACHELSKILocal storm report, Dec 19, 1:46 PM PST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
146 PM PST THU DEC 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/19/2013 M8.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED 8 INCHES OF SNOW IN ASPENDELL AT 8500
FEET. 4 INCHES OF SNOW FELL BETWEEN NOON AND 130 PM
TODAY. SNOW BEGAN AT 730 AM TODAY.
&&
STACHELSKILocal storm report, Dec 19, 1:55 PM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
155 PM PST THU DEC 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/19/2013 M6.5 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED 6.5 INCHES OF SNOW IN ASPENDELL AT
8400 FEET SINCE 830 AM TODAY.
&&
CSTUMPFLocal storm report, Dec 19, 1:56 PM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
156 PM PST THU DEC 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM SNOW 3 NNW PAHUTE MESA 1 (NT 37.30N 116.46W
12/19/2013 E1.0 INCH NYE NV OTHER FEDERAL
NOAA AIR RESOURCE LAB FORECASTER RELAYED A REPORT FROM
THE MESAS AREA OF THE NEVADA NATIONAL SECURITY SITE OF AN
INCH OF SNOW AT 7000 FEET.
&&
STACHELSKIHeavy Snow, Spring Mountains
- When
- December 19, 2:30 PM PST to 9:00 PM PST
- Where
- Spring Mountains forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
Eight inches of snow fell in 6.5 hours.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Utah, December 19 to 20, 201324 injured · $40,000 · 7 events
- Cold in Illinois, December 19, 20131 death · 1 event
- High Surf in Hawaii, December 19 to 22, 20132 injured · 13 events
- Winter Weather in Wisconsin, December 19 to 20, 201320 events
- Ice Storm and Winter Weather in Iowa, December 19 to 20, 201320 events
- Winter Weather in Colorado, December 19 to 20, 201311 events
- Winter Storm in Alaska, December 19 to 20, 20137 events
- Ice Storm and Winter Weather in Illinois, December 19 to 20, 20136 events
- Flood and High Wind in California, December 19, 201357 kt wind · 3 events
- High Wind in Texas, December 19, 201361 kt wind · 3 events
- Winter Weather in Wyoming, December 19, 20132 events
- Winter Weather in Michigan, December 19 to 20, 20132 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482929.